Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having acute acne problem on forehead. What is the cure?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5927 Questions
im having acute acne problem on my forehead.kindly help
Posted Thu, 19 Dec 2013 in Skin Hair and Nails
Answered by Dr. Kakkar S. 24 minutes later
Brief Answer: Inflammatory Acne with PIH Detailed Answer: Hi. Acne is a very common problems among young people and can occur well beyond teenage years sometimes in people well into their thirties or even fourties. Looking at the picture, your is a case of moderate acne(grade II). You have inflammatory papules/pustules and also post-inflammatory hyperpigmentation (PIH). If I were your treating doctor I would have wished to start you on one of the oral antibiotics like Azithromycin/ Doxycycline/ Minocycline for your inflammatory acne(papules and pustules). General measures: >Use a mild cleanser like cetaphil twice daily >Avoid all creams, moisturisers, sunscreens that you may be using for the time being till you are on anti acne treatment. >Avoid taking facials. >Avoid picking your acne. >Use an Anti-dandruff shampoo since acne is worsened by dandruff. Specific treatment: Topical treatment is a valuable adjunct to any form of acne treatment. Dermatologists around the world prescribe topical gels/creams containing topical antibiotics like either clindamycin 1%/ benzoyl peroxide 2.5%/ Nadifloxacin or combination of these during the day time and topical retinoids like Adapalene0.1%/ Tretinoin 0.025%/ Azaleic acid 10%/ Azaleic acid 20% at the night time either alone or in combination with clindamycin gel (pre-formulated combinations are available on prescription) Topical treatment has antibacterial, anti-inflammatory effect and normally show noticable improvement by 2-4 weeks. Topical treatment regimen especially the one which includes one of the retinoids that I mentioned above also helps to fade away the marks (post inflammatory hyperpigmentation)(PIH) I would advice that you visit a dermatologist and get a prescription out of these drugs. If you have any more query regarding this, you can ask me further.. take care regards Dr. kakkar
Above answer was peer-reviewed by
Follow-up: Having acute acne problem on forehead. What is the cure? 13 minutes later
Which of the above medicines should i take and in what order. I have already shown this to two doctors but the results are not satisfactory. I was on doxycyclin for 14 days Facelin with spf cream in morning Sebamed gel with clyndamycin 5% gel Nodifloxcin 1%. Cream for large pimples All the above creams im still it has been 20 days.
Answered by Dr. Kakkar S. 20 minutes later
Brief Answer: Get a New Prescription with few modifications. Detailed Answer: Hi. Stop sunscreen altogether. For the time being don't put anything except antiacne medicines on your skin. >You can switch to Nadifloxacin 1% Gel instead of using Nadifloxacin 1% Cream since cream is oily whereas gel is water based or you can use Clindamycin 1% gel once during Day time on the whole affected area (Faceclin gel is 1% Clindamycin gel) >Use Adapalene0.1%+Clindamycin1% gel (Pre-formulated combination gel) at Night time. This combination enhances the efficacy of topical antibacterials and is the MAINSTAY of treating inflammatory acne. I could see that this part is lacking in your prescription!!! >For oral antibiotics you need to get a prescription from a Nearby Dermatologist. i usually prefer to put my patients on Azithromycin 500mg at night, three days consequtively/week for 4 weeks. I think that should work very well on your kind of acne. Take care Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor